MAUDE Adverse Event Report: SENSEONICS INC. EVERSENSE TRANSMITTER; EVERSENSE CONTINUOUS GLUCOSE MONITOR SYSTEM

SENSEONICS INC. EVERSENSE TRANSMITTER; EVERSENSE CONTINUOUS GLUCOSE MONITOR SYSTEM
Model Number 102208-600
Medical Device Problem Codes Fire (1245); Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, senseonics was made aware of an event where the user's transmitter was burned after plugging in the cradle and putting the transmitter on the charger.The charging cradle began to smoke and spark which started a fire, causing the transmitter and charging components to be burned.
 
Additional Manufacturer Narrative
The manufacturer is currently performing an investigation and will provide the results with the supplemental report.
 
Additional Manufacturer Narrative
On (b)(6) 2024, at 7:13 pm, the user reported that when they plugged the transmitter into the charging cradle, it started smoking and sparking, eventually catching fire and burning completely.This incident occurred in an airport, thus the fire department intervened, retrieving the damaged components.The user reported that the issue seemed to be with the cradle, not the usb cable or power supply.The user also mentioned they did not observe any damage with the charging accessories, no exposed wires or cracks.Since the damaged parts burned completely and were taken by the fire department, the lot number and manufacturing date on the charging cradle could not be gathered.An rma was issued for the replacement of the transmitter, and an additional case (b)(4)) was created to document the damaged charging components.There were no other prior reported complaints for the user's transmitter and charging components.Review of the alert history in the data management system (dms) showed no high transmitter temperature alerts for the entire duration of transmitter usage.Potential root causes of the incident could have been an excessive current draw due to a transmitter battery short, charger failure due to environmental conditions, or damaged power adapter.No further investigation is possible because the parts were taken by the fire department.B4.Date of this report updated to 11 november 2024.G3 date received by the manufacturer? 11 november 2024.H3.Device evaluated by manufacturer? yes.H6.Investigation findings updated to 4203.H6.Investigation conclusions updated to 4307.

Brand Name
EVERSENSE TRANSMITTER
Common Device Name
EVERSENSE CONTINUOUS GLUCOSE MONITOR SYSTEM
Manufacturer (Section D)
SENSEONICS INC.
20451 seneca meadows parkway
germantown MD 20876 7005
Manufacturer (Section G)
SENSEONICS INC.
20451 seneca meadows parkway
germantown MD 20876 7005
Manufacturer Contact
vallikannu somasundaram
20451 seneca meadows parkway
germantown, MD 20876-7005
MDR Report Key20164410
Report Number3009862700-2024-00901
Device Sequence Number7291344
Product Code QHJ
UDI-Device Identifier00817491022912
UDI-Public00817491022912
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P160048
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/03/2024
Device Model Number102208-600
Device Catalogue NumberFG-5900-01-001
Device Lot Number138467
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale